| Catalog Number |
3910-400-100 |
| Medical Device Problem Codes |
Break (1069); Material Fragmentation (1261)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient undergoing arthroscopic shoulder surgery experienced a broken drill bit which remained lodged intraosseously.
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
Additional Manufacturer Narrative
The device was not returned for investigation.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: drill broke.Probable root cause: application.Excessive force while drilling, selection of wrong drill, reuse of disposable drill, use of reusable drill past lifetime, starting and stopping drill, pulling drill out of bone without running drill, moving drill guide during drilling.The reported failure mode will be monitored for future reoccurrence.
Event or Problem Description